• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

HAs anyone else had a child on ZYRTEK ?

I am having a hard time with my 2 year old. SHe was put on ZYRTEK and she was a different child. Sure her alergys went away but it changed her disposition and the por kid was cranky, had loose poops, crying at the drop of a hat, she became nasty. I have taken her off of it and i see her getting better but she is still having a hard time. She is asking for the medicine. Almost like she was addicted. HAs anyone else had this type of stuff happen? I want my sweet angelina back.

Answer Question
 
mommomnaynay

Asked by mommomnaynay at 11:57 AM on Apr. 13, 2009 in Health

Level 1 (0 Credits)
Answers (6)
  • Maybe ask the Dr to try clariten or something similar. I have 2 kids on Zyrtec and they get alittle hyper for about an hour after the meds, but nothing like the diahrreah or physical symptoms. Call the Dr
    AK_aries

    Answer by AK_aries at 12:02 PM on Apr. 13, 2009

  • Mine did not have that prob. Maybe she was allergic to something in it. I wouldn't let her have anymore though. Not before I talked to her Doctor.
    BradenIsMySon

    Answer by BradenIsMySon at 12:03 PM on Apr. 13, 2009

  • My g-son had been on it for 2 yrs. The only problem we have is when he isn't on it. It controls his allergies so well with no problems.
    GrnEyedGrandma

    Answer by GrnEyedGrandma at 12:04 PM on Apr. 13, 2009

  • Are you giving it to her in the morning? It can make kids a little sleepy and sometimes disoriented until their body adjusts. It's best to give it right before bed. If she is tired and a little loopy from the meds, it might make her a little upset and cranky.

    DDry

    Answer by DDry at 12:06 PM on Apr. 13, 2009

  • My son was on Zyrtec for a summer I never noticed anything with him. You should talk to the dr. about it.
    MommaM2

    Answer by MommaM2 at 12:59 PM on Apr. 13, 2009

  • my daughter is 4 and has been on it since she was 8 months old i give it to her before bed because that is what her doctor told me to do it doesn't bother her and she has no problems with taking it i would try giving it to her at night
    mommy5409

    Answer by mommy5409 at 2:50 PM on Apr. 13, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.